Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jul 30, 1996, 12:48 AM CDT for Henry County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1996, 12:48 AM CDT (05:48 UTC)
- Expired
- Jul 30, 1996, 1:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henry County, IL
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 300549 TORMLI ILC073-300615- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1248 AM CDT TUE JUL 30 1996 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ILLINOIS ...HENRY COUNTY AT 1247 AM CDT...A TORNADO WAS REPORTED ON THE GROUND IN GALVA BY SPOTTERS...AND WAS MOVING EAST AT 30 MILES AN HOUR. THIS STORM WILL MOVE TO KEWANEE BY 100 AM. THIS IS A DANGEROUS STORM. TAKE SHELTER IMMEDIATELY. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! BOEHMKE &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 29, 7:40 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 29, 7:40 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 740 PM CDT MON JUL 29 1996 23Z MAPS SHOWED WEAK MESOSCALE CIRCULATION IN SOUTHWEST IOWA WITH TROF EXTENDING NORTHWARD TOWARD THE MINNESOTA BORDER. ELSEWHERE... STATIONARY BOUNDARY DRAPED ACROSS CENTRAL MO AND ILL... NEAR THE I-70 CORRIDOR. OUTFLOW BOUNDARIES PRESENT IN EASTERN IOWA AND NORTHWEST ILLINOIS FROM SCT CONVECTION... BUT THESE HAVE FAILED TO INITIATE ADDITIONAL ACTIVITY. GREATEST SURFACE MOISTURE FLUX CONVERGENCE OCCURRING ALONG TROF ACROSS WESTERN IOWA AND IN VCNTY OF STATIONARY FRONT TO SOUTH. WEAK DIVERGENCE NOTED IN IOWA ON NORTHERN PERIFERY OF UPPER JET WHICH CUTS THROUGH NORTHERN MO ON LATEST PLAINVIEW PROFILIER PLOT. 00Z DVN SOUNDING STILL SHOWING GOOD INSTABILITY WITH CAPE OF 2200 J/KG. HWR... THAT WAS BEFORE AN OUTFLOW BOUNDARY FROM CONVECTION OVER JACKSON AND JONES CO'S PASSED THROUGH. AIR MASS NORTH AND EAST OF A CEDAR RAPIDS TO QUAD CITIES NOT SUPPORTIVE OF SEVERE SINCE INSTABILITY SPENT ON EARLIER STORMS. STORMS POISED TO NORTHWEST TAKING SAME TRACK AS EARLIER STORMS AND SHOULD BE OF THE GARDEN VARIETY. STORMS TO WEST AND SOUTHWEST MOVING INTO INSTABILITY AXIS. BUT WITH SUNSET WITHIN THE HOUR... THESE TOO SHOULD FIZZLE AS HEATING CEASES. COORDINATED WITH SPC ON STATUS OF WW874. FORECASTER ON DUTY DECIDED TO LET WATCH RIDE TIL AT LEAST 8PM. HOPEFULLY... THE WATCH WILL BE DROPPED WITH LACK OF SIGNIFICANT ACTIVITY IN DVN CWA. 30% POPS THRU 05Z SHOULD COVER CURRENT CONVECTION. THEREAFTER... SKIES TO BE PARTLY CLOUDY. NO TRW UPSTREAM IN DAKOTAS OR MINNESOTA TO CONTEND WITH. CID 057/30 DBQ 056/30 MLI 061/30 BRL 062/30 HENDRICKS
In the hours before
Special weather statement, Jul 29, 8:11 PM CDT, 4 hours 37 minutes before
IAZ030-040>042-051>054-063>068-076>078-087>089-098-099-ILZ001- 002-007-009-015-016-024>026-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 811 PM CDT MON JUL 29 1996 ...TONDADO WATCH CANCELED... TORNADO WATCH NUMBER 874 WHICH HAD BEEN IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... IN EASTERN IOWA... BENTON...BUCHANAN...CEDAR...CLAYTON...CLINTON...DELAWARE... DES MOINES...DUBUQUE...HENRY...IOWA...JACKSON...JEFFERSON... JOHNSON...JONES...KEOKUK...LEE...LINN...LOUISA...MUSCATINE... SCOTT...VAN BUREN...AND WASHINGTON. IN NORTHWEST AND WEST CENTRAL ILLINOIS... CARROLL...HENDERSON...HENRY...JO DAVIESS...MERCER...ROCK ISLAND... STEPHENSON...WARREN...AND WHITESIDE. ...HAS NOW BEEN CANCELED. TO REPEAT...THE WATCH HAS BEEN CANCELED. BOEHMKE
Local storm report, Jul 29, 10:20 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 PM CDT MON JUL 29 1996
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
950 PM OQUAWKA IL WIND DAMAGE
07/29/96 HENDERSON NUMEROUS TREES AND POWER
LINES DOWNLocal storm report, Jul 30, 12:02 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1200 AM CDT TUE JUL 30 1996 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... L 1120 PM GALVA IL WIND DAMAGE 07/29/96 HENRY TREES DOWN SW SIDE OF TOWN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:54 PM CDT | Tornado Warning | DVN | Bureau | 51 min |
| Jul 30, 12:58 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 62 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.